Holistic vs Meds. Anyone?

I have been diagnosed with RA. I'm currently taking the hydroquinone, I refuse to take the Methotrexate. My rhuemy constantly trying to force Prednisone on me. I started eating healthy and my flares decreased, lost 50lbs. Then I got lazy and now experiencing. Blurred vision, off balance, dizziness & BRAIN FOG!!! HAS anyone attacked this disease holistically? And if so did it work? If so, PLEASE TELL ME WHAT YOUR DOING. I HAD ONE LADY TELL ME THAT FIRST 39DAYS SHE WENT ON A FAST.of SEAmosS,& dISTILLED WATER only. 30days though???!. But she claims she's cured, no meds at all. Now she eats Alkaline based...anyone experience naturally health to cure themselves???

19 Replies

oldestnewest
  • Combining meds and alternative treatments have worked for many. I don't know anything about your RA so it's hard to have an opinion. I have managed to control my RA with AIP, LDN and supplements, no RA meds. It has not been easy with the strict diet and eliminating so many foods that I really miss but I feel it has been worth it. Here is some information you can take with you to your doc to discuss the use of pred.

    naturalendocrinesolutions.c...

  • Why don't you go back to eating what you describe as "healthy"? If all the nasty symptoms started when as you say you 'got lazy' it sounds as if your way of healthy eating was helping.

    You will read on here many different dietary regimes & if you feel so strongly about not taking Methotrexate maybe you should consult a dietician & see if there is a way of healthy eating that you will like & can stick to?

    I personally don't know anyone who has gone into remission on diet alone.......however you must remember Dmards do prevent joint damage which diet alone does not seem to.

  • Thanku

  • I'd go straight to the gp with the symptoms your describing

  • The state I was in when diagnosed I couldn't feed myself never mind think of holistic approach I just wanted helping.

  • I am on hydroquinone and when I keep my stress levels down I have less flair ups. It is possible to go into a "remission " and not require medication, I have heard of this. Personally I would avoid steriods as much as possible. I have experienced the brain fog and other symptoms while taking steroids. I know diet can definitely have an impact on it RA. The 30 day fast described sounds extreme. I have not had a flairup in almost a year when I left a high stress job. I wish you the best.

  • There are loads of posts on here if you do a search. But I think for MOST of us, it is that eating healthily helps reduce inflammation but doesn't replace medication to prevent joint damage.

    A few people seem to have gone into remission with just diet. But having been told twenty years ago that I was in remission, stopping the medication and then developing a major flare after seven years, I'm always a bit cautious about that!

  • Ok , the fact is diet has little to no effect. Eating a Mediterranean diet is wise as low inflammatory foods. However, you have an autoimmune disease. It affects everyone differently. I do not tolerate drugs well but realistically I know I will eventually need more. Prednisone MTX Biologics ....all dangerous drugs but the condition being treated is a very serious disease. The inflammation can do significant damage to vital organs. The key is to find an approach which works for you. Find a doctor you trusts and stay informed. I have tried several DMARDs and Biologics and for me , this is as good as it gets. So live your best life. Do what works for you. Beware of miracle cures. There is no cure, no matter how long a remission it does come back. The level of severity is very wide from mild to extreme.

  • Take the drugs, IMHO if you are categorically diagnosed then shovel those drugs down!

    Steroids not only recover your body enough to function but they assist in diagnosis and enable enough activity to see how ordinary DMARDS work and from then you can start adapting.

    Mx

  • Hi I have beeen on an elimination diet for the past year. I don't take any meds for RA, as I can't take any due to my ITP issue. As long as I stick to it religiously, I have no trouble. But if I try to cheat, or give in to my cravings, I pay the price by getting a flare. Also I have found that if my vit D level goes below 30, I get low grade fever and my joints begin aching.

    I have not given up on my veggie juices, carrots, beets, leafy greens etc. This has helped mainly in keeping my eyes in better shape. Of course they are dry, but my doc was surprised that no cornea or retina damage is visible.

    Like Simba says, I take my vitamins, B, C, magnesium, calcium with k2.

    Hope this helps.

  • Thanku

  • Do you mean hydroxychloroquine? If so, I'd get your eyes checked to rule out the possibility that the blurred vision isn't a side effect. And maybe have your other symptoms checked by a doctor.

    If you don't fancy the side effects of Methotrexate, have you looked into Low Dose Naltrexone?

  • Here you can find more info on LDN ldnresearchtrust.org and www.ldn science.org.

  • No, I haven't. So afraid of the drugs. I know that they do help some people, but the side effects scare me to death. I'm the person who gets it all. Thanku for responding

  • LDN is not a drug with adverse effects. It supports the function of a normal immune reaction through giving you an extra boost of endorphins. Do read more about it and how it works from the links above. 😊 Good luck!

  • I am scared of medication too. I have had allergic reactions to hydroxychloroquine and sulphsalazine so am very very uneasy about trying methotrexate. : )

  • All symptoms Sounds very much like B12 Deficiency Sugacat, vision problems can be down to B12 Def, Brain fog (definitely) balance and dizziness also can be.

    A good site here on Health Unlocked to check this out and ask more questions is on the PAS (Pernicious Anemia Society) which also covers B12 Deficiency.

  • I would agree with oldtimer's et al post above - take the DMARD drugs like MTX to stop bone & joint damage. If you can first get stability on drugs then that's the time to look at other techniques. Any bone & joint damage is incurred it is very difficult if not impossible to reverse. Once you get some semblance of being able to cope on DMARDs then this forum has plenty of advice to offer. just search for diet on this forum and you will get heaps of suggestions.

    Also I'd agree to think about LDN, VitC, vitD3 etc as suggested above by SImba et al.

You may also like...